Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 17, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 21, 2004, 3:26 PM MDT for Banner County, Morrill County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2004, 3:26 PM MDT (21:26 UTC)
- Expired
- May 21, 2004, 4:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Banner County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 126 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:05 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420
WUUS55 KCYS 212126
SVRCYS
NEC007-123-212230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT FRI MAY 21 2004
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA
WESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 430 PM MDT
* AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES SOUTHWEST OF BAYARD...OR ABOUT 19 MILES
SOUTHEAST OF SCOTTSBLUFF...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAYARD AT AROUND 355 PM MDT
LAT...LON 4151 10347 4153 10355 4162 10367 4168 10359
4172 10337 4188 10336 4173 10314
$$
POMEROYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:31 PM MDT, 55 minutes earlier.
Area forecast discussion, May 21, 2:31 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 231 PM MDT FRI MAY 21 2004 .SHORT TERM...SOUTHWEST FLOW WILL CONTINUE ALOFT TONIGHT AND SAT AS UPPER LOW MOVES INTO THE PAC NW. A COLD FRONT WILL MOVE ACROSS THE CWA BY MIDNIGHT AS SURFACE LOW MOVES FM ERN CO INTO NE. LOW LEVEL MOISTURE WILL INCREASE LATE TONIGHT EAST OF THE MOUNTAINS BUT DECREASES SOMEWHAT ON SAT. MID LEVEL MOISTURE WILL BE PRESENT THROUGH THE PERIOD. ATTM LIS IN THE SOUTHERN PANHANDLE ARE -4 TO -6 WITH CAPES OVER 1000 J/KG. WILL GO WITH ISOLATED THUNDERSTORMS ACROSS THE WY PORTION OF THE CWA...AND SCATTERED IN THE NEB PANHANDLE. SOME STORMS WILL LIKELY BE SEVERE IN THE PANHANDLE...WITH THE MAIN THREAT BEING LARGE HAIL. FOR SAT AFTERNOON...CAPES ARE FORECAST TO BE 1000 J/KG OR HIGHER ACROSS SOUTHEAST WYOMING AND THE NE PANHANDLE...WITH LIS -4 TO -8. EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS AND MOST LIKELY SOME SEVERE STORMS EAST OF THE MOUNTAINS SATURDAY AFTERNOON. HOWEVER...BEST DYNAMICS MOVE EAST OF THE CWA BY 00Z SUN...SO MAIN THREAT WILL BE SAT AFTERNOON. .LONG TERM...SURFACE LOW HEADS FROM NORTHEAST COLORADO INTO CENTRAL AND EASTERN NEBRASKA DURING SATURDAY EVENING...WITH MOISTURE FOLLOWING IT. SO POPS WILL TREND HIGHER IN THE NEBRASKA PANHANDLE PORTION OF THE CWA. THE ATMOSPHERE RESTS SUNDAY MORNING WITH SHORTWAVE RIDGING BEHIND THE EXITING LOW. AN UPPER TROUGH DIVES INTO CENTRAL WYOMING SUNDAY AND THE PATTERN WILL BE SLIGHTLY UNSETTLED ON MONDAY WITH TROUGH HANGING AROUND THE NORTHERN AND WESTERN EDGES OF THE CWA. FAIRLY TIGHT UPSLOPE PRESSURE GRADIENT WILL AID IN GENERATION OF PRECIP. A DRY WEST TO NORTHWEST FLOW PREVAILS AFTER WEDNESDAY KEEPING TEMPERATURES FROM GETTING VERY WARM. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. KMD/POMEROY
Hazardous weather outlook, May 21, 10:05 AM MDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1005 AM MDT FRI MAY 21 2004 NEZ001>003-019>021-054-055-WYZ059>070-221130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1005 AM MDT FRI MAY 21 2004 .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING ACROSS MUCH OF THE AREA. THE STORMS WILL BE MORE NUMEROUS IN THE EXTREME NORTHEAST PORTION OF THE NEBRASKA PANHANDLE AND A FEW OF THESE STORMS COULD BECOME STRONG WITH HEAVY RAIN AND HAIL THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON AND EVENING...AND SOME OF THEM COULD BE QUITE STRONG...ESPECIALLY IN THE PANHANDLE. SOME WEAK THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY...WITH DRY WEATHER EXPECTED FOR TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE EXTREME NORTHEAST PORTION OF THE NEBRASKA PANHANDLE LATE THIS AFTERNOON OR THIS EVENING.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:18 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.